predisone effect on bowel
I started 5 mg. of predisone last Thursday eve. Fabulous pain relief and decreased swelling within 24 hours. Monday afternoon I started with horrible lower rib pain (both sides) radiating to my back. The only thing that eased it was motrin and donnatal. Even put a heating pad on my belly in the evening. Tuesday (yesterday) same thing, so today I took only 2.5 mg with breakfast and within an hour the rib pain was back full force. It goes all across my gastric area above my waist. Took the other 2.5 about 2:30 pm as neck pain and hand stiffness was starting a little. I remember 2 years ago after my ERCP for sphincter of Oddi obstruction that I had the same rib pain and surgeon just said maybe he pushed too hard on my belly (I was under general anesthesia.) I also had pancreatitis post-op. I do have a small hiatal hernia, GERD, and bile reflux (small intestine into the stomach) and take prilosec otc.
So my question is has anyone else experienced this? Does the prednisone change the flora of the large bowel so quickly and is causing me these symptoms? I think it is the distention that is causing the rib pain and back pain. No fever, fast heart rate, etc.
Could this just be a coincidence and I have a gastroenteritis brewing? Eating doesn't seem to make it better or worse, although I did have a liquid stool this am before going to work.
I was so hopeful when all my pain etc. literally when away on such a small dose. I am also on plaquenil. At least my vit. D has come way up after the 6 weekly doses....